SHall I ask my gp to up my preds??

I am seeing my gp tomorrow for the 2nd time after he put me on 20 pre then I afew days after 15 mg. I have been away and because I found this forum have some useful information, i.e. Sweats and pain in calfs and buttocks/hips I would like to know if anyone thinks I should take some more pred as it was probably too fast to go down 5 so quickly? Maybe already starting to get the moon face! Oh dear!! I'd be grateful for any replies, I'm in the southwest, U.K.

10 Replies

oldestnewest
  • The rule of thumb is to not reduce more than ten per cent at any one time. My rheumie got me to go from 20mg to 15mg after three weeks with disastrous results. Although I know someone who happlily dropped 5mg with no problem after a few days.

    The sweats are probably a side effect of the pred unfortunately, really horrid. The hip, leg pain sounds like you have reduced too fast and the sensible thing would be to go back to 20mg stabilise and then reduce more slowly. A blood test CRP and ESR would be a good idea too, to ensure the inflammation is under control.

  • Hi,

    As piglette says too big a drop in one go, and too quickly.

    Most people stay on initial dose for between 2 to 4 weeks to allow the Pred to get control of the inflammation. You then need to reduce at a steady pace to ensure that inflammation stays under control. It would appear that your GP's action hasn't allowed either of those two things to happened, and therefore has done you no favours at all.

    Suggest to your GP that you return to 20mg, stay on for a month, and then, if YOU feel okay drop again, you probably could manage 2.5mg without any problem by then.

    Good luck.

  • Dorset Lady, will do! I hope he will be receptive to this, I certainly am thanks to people like you and piglette

  • I am very new but it is my 2nd appointment as well. My daughter wants to know if I can take something for this besides prednisone? So made side affects I get confused. Not here to please her. So hope for something to help me get better" Thank You

  • Hi Zelma,

    Unfortunately there is only Pred. It does have some nasty side effects, as we all know - but it's cheap to manufacture and it WORKS, and that's the main thing.

    Take care.

  • Why do I write in 2 places? Thank you for help.

  • Hi my rhumy once said to.me " i treat the person not the desease " this made me realise that the important thing is how i feel after each change not what people tell me ahould be happening x go back up and start reducing again more slowly this time. just be aware that it takes couple days for your body to get used to the new dose. If after a couple of days it still hurts go back ip 1mg for a little longer then try again. Hope this helps. X

  • Mandmellons, thank you, my gp said alot of peopkle start on 15mgs and he didnt think I should up my preds. today has been less painful and no sweats, so Im going to stay on 15 and if it gets worse again will up it slightly. So comforting to have your views/opinions thankyou

  • It really is most likely to be the change which is pretty large - do persuade him to let you go slower next time!

  • PMR yes I will, thank you yet again!!

You may also like...